Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 5, 2016, 6:27 PM EDT for 6 counties in New York. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 5, 2016, 7:03 PM EDT
- In force
- 36 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:35 PM EDT | TSTM WND DMG | 1 Sw Lincoln, NY | TREE DOWN ON HENRY HUDSON PARKWAY AT MOSHOLU PARKWAY WHICH HAS CLOSED ALL MANHATTAN BOUND LANES. |
| Jun 5, 6:39 PM EDT | TSTM WND DMG | Yonkers, NY | DOWNED TREE AT THE INTERSECTION OF RUMSEY ROAD AND SPRUCE STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WUUS51 KOKX 052227
SVROKX
NYC005-047-061-081-085-119-052315-
/O.NEW.KOKX.SV.W.0016.160605T2227Z-160605T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
627 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRONX COUNTY IN SOUTHEASTERN NEW YORK...
NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
KINGS COUNTY IN SOUTHEASTERN NEW YORK...
QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...
SOUTHERN WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 715 PM EDT
* AT 626 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAVERSTRAW TO HACKENSACK TO COLONIA...MOVING EAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR... NEW
YORK...OSSINING...TARRYTOWN...NORTH TARRYTOWN...MIDTOWN
MANHATTAN... MORNINGSIDE HEIGHTS AND UPPER WEST SIDE AROUND 630 PM
EDT. MOTT HAVEN...RFK
BRIDGE...RIVERDALE...HARLEM...HAWTHORNE...CENTRAL PARK...ASTORIA
AND LONG ISLAND CITY AROUND 635 PM EDT. YONKERS...MOUNT
KISCO...EAST TREMONT...TODT HILL...LAGUARDIA AIRPORT...
FLUSHING...BRONXVILLE...CARDINAL SPELLMAN HS...CO-OP CITY AND PORT
RICHMOND AROUND 640 PM EDT. NEW ROCHELLE...BAYONNE...VERRAZANO-
NARROWS BRIDGE...THROGS NECK BRIDGE...CITY
ISLAND...OAKWOOD...TOMPKINSVILLE AND WHITESTONE AROUND 645 PM EDT.
CONEY ISLAND...BEDFORD...ARTURO TOSCANINI PS...BAY
RIDGE...BENSONHURST AND PARK SLOPE AROUND 650 PM EDT.
FLATBUSH...CROWN HEIGHTS AND SHEEPSHEAD BAY AROUND 655 PM EDT.
CANARSIE AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PLEASANTVILLE...HASTINGS-ON-HUDSON...TUCKAHOE...RYE BROOK...MOUNT
VERNON... THORNWOOD...WASHINGTON HEIGHTS...ELMSFORD...ARMONK AND
GREENWICH VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4049 7429 4064 7420 4067 7410 4067 7409
4066 7407 4089 7393 4114 7389 4123 7396
4125 7366 4113 7367 4110 7373 4104 7368
4087 7370 4084 7375 4050 7398
TIME...MOT...LOC 2226Z 272DEG 40KT 4117 7394 4088 7405 4059 7435
HAIL...<.75IN
WIND...60MPH
$$
JMC1 follow-up statement
470
WWUS51 KOKX 052303
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
703 PM EDT SUN JUN 5 2016
NYC005-047-061-081-085-119-052312-
/O.CAN.KOKX.SV.W.0016.000000T0000Z-160605T2315Z/
BRONX NY-NEW YORK NY-KINGS NY-QUEENS NY-RICHMOND NY-WESTCHESTER NY-
703 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR BRONX...NEW YORK...KINGS...
QUEENS...RICHMOND AND SOUTHERN WESTCHESTER COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE MOVING
OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4049 7429 4064 7420 4067 7410 4067 7409
4066 7407 4089 7393 4114 7389 4123 7396
4125 7366 4113 7367 4110 7373 4104 7368
4087 7370 4084 7375 4050 7398
TIME...MOT...LOC 2259Z 272DEG 40KT 4116 7345 4087 7356 4058 7386
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:11 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 5, 4:11 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service New York NY
411 PM EDT SUN JUN 5 2016
.SYNOPSIS...
A frontal system will bring stormy wx to the region this eve. Dry wx
will then overspread the area behind the front thru Mon. Low
pressure will remain over eastern Canada and the northeast Tuesday
and Wednesday. High pressure builds in for Wednesday night through
Friday. Another low pressure system affects the region Saturday
and Sunday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Moist airmass in place with pws around 2 inches. NAM seems to have
an accurate depiction based on the 12z sounding. Warm front at 20z
was into ncntrl NJ per msas analysis...so it seems likely the NAM
will verify and the warm sector will get into at least the swrn
portion of the cwa...resulting in an increased svr threat.
As a result...a svr watch has been issued til 10pm for the most
favorable areas. If the warm sector advances sufficiently newd
this eve...the watch may be expanded. Enhanced svr wording does
remain in the fcst for these areas.
Wrt the svr risk...main threat attm is damaging winds...but an
isold tor cannot be ruled out as the cwa will be in the prime llvl
shear area invof the warm front. Limiting factor may be a lack of
high cape.
A low flash flood threat does exist as well...please see the hydro
section.
Pcpn looks to end by around midnight most areas...with rapid
clearing as evidenced by water vapor thereafter.
There is a moderate risk for rip current development at Atlantic
beaches today.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Wly downslope flow Mon so went with a dry fcst. Increasing theta-e
overnight...so increasing clouds with a chc of shwrs late. Temps a
blend of the guidance which was in good agreement.
There is a moderate risk for rip current development at Atlantic
beaches.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Closed upper low pressure remain over eastern Canada and into the
northeastern states Tuesday and Wednesday with the series of
shortwaves expected to rotate through. A weaker wave rotates
through, however at that time the low will be weakening and heights
will be rising across the eastern great lakes and New york and
Pennsylvania. Surface instability and CAPE will be marginal for
thunderstorms Tuesday afternoon and evening, and will keep a chance
in during that time frame. The upper trough and closed low drift
into the western north Atlantic Wednesday through Sunday with
cyclonic flow across the region. Heights rise and surface high
builds. The surface high weakens Friday as a developing warm front
moves into the Great Lakes and Ohio Valley friday night into
Saturday. Will carry slight chance pops with the approach of the
front. Another shortwave rotates through the upper low Saturday into
Sunday weakening the upper ridge. Will have chance pops with the
shortwave and weak surface low that moves across the northeast
at that time.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A warm front slowly moves through some of the terminals this
afternoon...followed by a cold front tonight.
Varying mostly MVFR to IFR for the rest of this afternoon into this
evening. A line or of shra with sct tstms anticipated at the city
terminals near 22-23z. Gust potential over 45kt with this line.
Eventually becoming VFR over night for most terminals.
Winds mostly se-s 10-15 kt, bcmg mostly s over the next few hours.
Occasional gusts to 20kt possible where not already included in TAFs
outside of tstms.
.OUTLOOK FOR 18Z MONDAY THROUGH Friday...
.Mon...VFR. SW gusts around 20kt.
.Tue...Mostly VFR. Iso shra/tstms. SW gusts around 20kt.
.Wed...Mostly VFR. Iso shra/tstms. W gusts around 25kt.
.Thu...VFR. NW gusts around 25kt
.Fri...VFR.
&&
.MARINE...
Winds and seas at sca lvls thru Mon on the ocean. Winds mrgnl
elsewhere thru the period. 5 ft seas may linger on the ern ocean
Mon ngt. Winds and seas blw sca lvls Tue.
Low pressure will be moving through the waters Wednesday and a
northwest flow will be developing. Wind gusts are expected to
increase to small craft levels late wednesday afternoon, and more
likely by evening, across all the forecast waters. Small craft gusts
continue into Thursday and possibly Thursday evening on all the
waters, and into Friday on the eastern ocean waters.
&&
.HYDROLOGY...
High pw will allow for locally hvy rain into tngt. Although basin
avg pcpn of around 1 inch is expected...locally higher amts are
likely. Rainfall rates up to 2 inches per hour possible...but
ely storm motion of 10-15 kt should limit the potential for
training and therefore flash flooding.
Scattered showers Tuesday and Wednesday may produce a tenth or two
of rainfall. Dry weather is expected the remainder of the work week.
Significant precipitation is not expected Saturday and Sunday.
&&
.TIDES/COASTAL FLOODING...
A few locations reached minor coastal flooding benchmarks last
night. With stronger winds today, coastal flooding is expected to
be more widespread, but mainly reaching or just exceeding minor
thresholds. Local Moderate flooding is possible however (Freeport
Gauge), and more likely to occur along the south shore back bays
of Nassau county. Will include the south shore back bays, and the
lower portion of NY Harbor in a coastal flood advisory for this
evenings high tide cycle.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Coastal Flood Advisory from 8 PM to 11 PM EDT this evening for
NYZ074-075-178-179.
NJ...Coastal Flood Advisory from 8 PM to 11 PM EDT this evening for
NJZ006-106-108.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ355.
Small Craft Advisory until 6 PM EDT Monday for ANZ350-353.
&&
SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...MET
AVIATION...JC
MARINE...JMC/MET
HYDROLOGY...JMC/MET
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 5, 3:44 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 344 PM EDT SUN JUN 5 2016 CTZ005>012-NYZ078>081-061015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 344 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH HOURLY RAINFALL RATES AROUND 1 INCH PER HOUR. IF THESE HEAVIER SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME LOCATIONS...FLASH FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-061015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 344 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TONIGHT. THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS OF AT LEAST 35 KT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-355-061015- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 344 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...AND NEW YORK HARBOR. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067>071-061015- ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 344 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING THIS EVENING. SHOWERS AND THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH HOURLY RAINFALL RATES AROUND 1 INCH PER HOUR. IF THESE HEAVIER SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME LOCATIONS...FLASH FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS WOULD BE POSSIBLE. A FEW THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WIND GUSTS OF AT LEAST 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-103>105-107-NYZ072-073-176-177-061015- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-WESTERN UNION-NEW YORK (MANHATTAN)-BRONX- NORTHERN QUEENS-NORTHERN NASSAU- 344 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...SHOWERS AND THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH HOURLY RAINFALL RATES AROUND 1 INCH PER HOUR. IF THESE HEAVIER SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME LOCATIONS...FLASH FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-106-108-NYZ074-075-178-179-061015- HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 344 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. IN ADDITION...SHOWERS AND THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH HOURLY RAINFALL RATES AROUND 1 INCH PER HOUR. IF THESE HEAVIER SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME LOCATIONS... FLASH FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, Jun 5, 5:30 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
530 PM EDT SUN JUN 5 2016
NYZ067-052215-
ORANGE-
530 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ORANGE COUNTY...
AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEVERSINK TO FIVE POINTS...AND MOVING NORTHEAST
AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
UNIONVILLE AROUND 555 PM EDT.
WARWICK AROUND 605 PM EDT.
FLORIDA AROUND 610 PM EDT.
MONROE...GOSHEN AND CHESTER AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WASHINGTONVILLE...
PINE BUSH...MAYBROOK...KIRYAS JOEL AND SCOTCHTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4149 7476 4150 7448 4157 7442 4160 7435
4160 7433 4163 7426 4163 7425 4160 7425
4158 7413 4161 7413 4161 7411 4129 7417
4120 7437 4136 7469 4139 7471 4140 7474
4143 7474 4143 7476
TIME...MOT...LOC 2130Z 233DEG 40KT 4182 7469 4108 7482
JMCLocal storm report, Jun 5, 6:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
622 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG WAYNE 40.95N 74.25W
06/05/2016 PASSAIC NJ TRAINED SPOTTER
TREE DOWN ON DOREST AVENUE.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:46 PM EDT | Marine Dense Fog Advisory | OKX | 10 hr | |
| Jun 4, 9:21 PM EDT | Special Weather Statement | OKX | Bronx, New York | 54 min |
| Jun 5, 4:07 AM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, Queens, Richmond | 19 hr |
| Jun 5, 5:30 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Jun 5, 5:39 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 66 min |
| Jun 5, 5:47 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 58 min |
| Jun 5, 6:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 5, 6:32 PM EDT | Special Weather Statement | OKX | Putnam | 58 min |
| Jun 5, 6:41 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 3 hr |
| Jun 5, 6:42 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jun 5, 6:50 PM EDT | Special Weather Statement | OKX | Nassau, Queens | 40 min |
| Jun 5, 7:23 PM EDT | Special Marine Warning | OKX | 82 min | |
| Jun 5, 7:29 PM EDT | Special Marine Warning | OKX | 91 min | |
| Jun 5, 7:32 PM EDT | Special Weather Statement | OKX | Suffolk | 58 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.